Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 93, NWS Kansas City, MO

April 24, 2008Cooper County, Missouri

NWS Kansas City, MO issued this river flood warning at Apr 24, 2008, 8:34 PM CDT for Cooper County, Missouri. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2008, 8:34 PM CDT (01:34 UTC)
Expired
Apr 25, 2008, 4:00 AM CDT
In force
7 hr
Issued by
NWS Kansas City, MO
Flood severity
Minor

County Cooper County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lamine River near Otterville (OTTM7). The gauge peaked at 16.00 ft at Apr 24, 2008, 11:00 PM CDT.

actionminormoderate5101504/2504/26
Action stage
10 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06906800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KEAX 250134
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
834 PM CDT THU APR 24 2008
  

...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING STREAMS...

  LAMINE RIVER NEAR OTTERVILLE

AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...COOPER

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

MOC053-260134-
/O.NEW.KEAX.FL.W.0093.080425T0134Z-080426T0146Z/
/OTTM7.1.ER.080425T0000Z.080425T0115Z.080425T0146Z.NO/
834 PM CDT THU APR 24 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LAMINE RIVER NEAR OTTERVILLE.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 PM THURSDAY THE STAGE WAS 15.4 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* AT 15.0 FEET...LOW-LYING WOODLANDS AND FIELDS ALONG THE RIVER 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

LAMINE RIVER
  OTTERVILLE      15   15.4   THU 08 PM   12.0 EARLY FRIDAY MORNING

$$
2 follow-up statements
000 
WGUS83 KEAX 250151
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
851 PM CDT THU APR 24 2008
   

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
 
  BIG CREEK AT BLAIRSTOWN 
  BLACKWATER RIVER AT VALLEY CITY 
  BLACKWATER RIVER NEAR BLUE LICK 
  GRAND RIVER NEAR SUMNER 
  PETITE SALINE CREEK NEAR BOONVILLE 
  SOUTH GRAND RIVER AT URICH 
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...BATES...CARROLL...
CASS...CHARITON...COOPER...HENRY...JOHNSON...LINN...LIVINGSTON...
PETTIS...SALINE

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS...

  LAMINE RIVER NEAR OTTERVILLE 
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...COOPER

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

MOC037-083-101-260151-
/O.EXT.KEAX.FL.W.0088.000000T0000Z-080426T0439Z/
/BLRM7.1.ER.080424T1300Z.080424T1845Z.080425T0439Z.NO/
851 PM CDT THU APR 24 2008

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK AT BLAIRSTOWN.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 PM THURSDAY THE STAGE WAS 21.2 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.
* AT 20.0 FEET...THE WEST BANK OF THE CREEK BEGINS TO FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BIG CREEK
  BLAIRSTOWN      20   21.2   THU 08 PM   19.6 EARLY FRIDAY MORNING

$$

MOC101-159-260150-
/O.EXT.KEAX.FL.W.0089.000000T0000Z-080426T1146Z/
/VLYM7.2.ER.080424T0900Z.080425T0044Z.080425T1146Z.NO/
851 PM CDT THU APR 24 2008

THE FLOOD WARNING CONTINUES FOR
  THE BLACKWATER RIVER AT VALLEY CITY.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:42 PM THURSDAY THE STAGE WAS 25.6 FEET. 
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  FRIDAY MORNING.
* AT 25.0 FEET...COUNTY HIGHWAY E NEAR VALLEY CITY AND HIGHWAY 23 
  NEAR THE PERRY STATE WILDLIFE AREA ARE UNDER WATER.
* AT 22.0 FEET...WOODLANDS AND FARM FIELDS ALONG THE RIVER BEGIN TO 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BLACKWATER RIVER
  VALLEY CITY     22   25.6   THU 09 PM   24.6 EARLY FRIDAY MORNING

$$

MOC053-195-260150-
/O.EXT.KEAX.FL.W.0090.000000T0000Z-080429T1227Z/
/BLVM7.2.ER.000000T0000Z.080426T0000Z.080428T1227Z.NO/
851 PM CDT THU APR 24 2008

THE FLOOD WARNING CONTINUES FOR
  THE BLACKWATER RIVER NEAR BLUE LICK.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:45 PM THURSDAY THE STAGE WAS 27.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 29.0 FEET BY 
  FRIDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY 
  MORNING.
* AT 29.0 FEET...LIVESTOCK IN PASTURES ALONG THE RIVER MAY BE 
  ENDANGERED. IN ADDITION...EXTENSIVE DAMAGE TO CROPLAND AND PASTURE 
  OCCURS.
* AT 24.0 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BLACKWATER RIVER
  BLUE LICK       24   27.5   THU 08 PM   29.0 FRIDAY EVENING

$$

MOC033-041-115-117-260150-
/O.EXT.KEAX.FL.W.0091.000000T0000Z-080429T0508Z/
/SNZM7.2.ER.080425T0243Z.080426T0000Z.080428T0508Z.NO/
851 PM CDT THU APR 24 2008

THE FLOOD WARNING CONTINUES FOR
  THE GRAND RIVER NEAR SUMNER.
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:45 PM THURSDAY THE STAGE WAS 25.5 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 28.5 FEET BY FRIDAY EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY MONDAY MORNING.
* AT 28.0 FEET...RURAL ROADS ARE UNDER WATER.
* AT 26.0 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO 
  FLOOD.


&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

GRAND RIVER
  SUMNER          26   25.5   THU 08 PM   28.5 FRIDAY EVENING

$$

MOC053-260146-
/O.CON.KEAX.FL.W.0093.000000T0000Z-080426T0146Z/
/OTTM7.1.ER.080425T0000Z.080425T0115Z.080425T0146Z.NO/
851 PM CDT THU APR 24 2008

THE FLOOD WARNING CONTINUES FOR
  THE LAMINE RIVER NEAR OTTERVILLE.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 PM THURSDAY THE STAGE WAS 15.4 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* AT 15.0 FEET...LOW-LYING WOODLANDS AND FIELDS ALONG THE RIVER 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

LAMINE RIVER
  OTTERVILLE      15   15.4   THU 08 PM   12.0 EARLY FRIDAY MORNING

$$

MOC053-260150-
/O.EXT.KEAX.FL.W.0092.000000T0000Z-080426T0800Z/
/BONM7.1.ER.080424T1659Z.080425T0131Z.080425T0800Z.NO/
851 PM CDT THU APR 24 2008

THE FLOOD WARNING CONTINUES FOR
  THE PETITE SALINE CREEK NEAR BOONVILLE.
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:31 PM THURSDAY THE STAGE WAS 17.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  FRIDAY MORNING.
* AT 16.0 FEET...LOW-LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

PETITE SALINE CREEK
  BOONVILLE       16   17.2   THU 09 PM   17.0 EARLY FRIDAY MORNING

$$

MOC013-037-083-260150-
/O.EXT.KEAX.FL.W.0086.000000T0000Z-080427T1410Z/
/URHM7.2.ER.080422T2214Z.080425T0600Z.080426T1410Z.NO/
851 PM CDT THU APR 24 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH GRAND RIVER AT URICH.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:27 PM THURSDAY THE STAGE WAS 26.8 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.0 FEET BY 
  EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE 
  SATURDAY MORNING.
* AT 24.0 FEET...FLOODING OCCURS ACROSS LOCATIONS WITHIN 0.5 TO 1.5 
  MILES OF THE RIVER. AREAS AFFECTED INCLUDE LOW-LYING PASTURES ALONG
  WITH CROPLAND AND SECONDARY ROADS.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

SOUTH GRAND RIVER
  URICH           24   26.8   THU 05 PM   27.0 EARLY FRIDAY MORNING

$$
000 
WGUS83 KEAX 250900
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
400 AM CDT FRI APR 25 2008
   

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS...
 
  BIG CREEK AT BLAIRSTOWN
  LAMINE RIVER NEAR OTTERVILLE
 
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CASS...COOPER...
HENRY...JOHNSON

MOC037-083-101-250930-
/O.CAN.KEAX.FL.W.0088.000000T0000Z-080426T0439Z/
/BLRM7.1.ER.080424T1300Z.080424T1845Z.080425T0611Z.NO/
400 AM CDT FRI APR 25 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG CREEK AT BLAIRSTOWN.
* AT  3:51 AM FRIDAY THE STAGE WAS 19.4 FEET. 
* FELL BELOW FLOOD STAGE AT  1:11 AM FRIDAY.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 15.3 FEET BY SATURDAY
  MORNING.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BIG CREEK
  BLAIRSTOWN      20   19.4   FRI 04 AM   18.7 THIS MORNING

$$

MOC053-250930-
/O.CAN.KEAX.FL.W.0093.000000T0000Z-080426T0146Z/
/OTTM7.1.ER.080425T0000Z.080425T0530Z.080425T0811Z.NO/
400 AM CDT FRI APR 25 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE LAMINE RIVER NEAR OTTERVILLE.
* AT  3:15 AM FRIDAY THE STAGE WAS 15.0 FEET. 
* FELL BELOW FLOOD STAGE AT  3:11 AM FRIDAY.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.8 FEET BY SATURDAY 
  MORNING.
* AT 15.0 FEET...LOW-LYING WOODLANDS AND FIELDS ALONG THE RIVER 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

LAMINE RIVER
  OTTERVILLE      15   15.0   FRI 03 AM   13.4 THIS MORNING

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 24, 6:35 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Apr 24, 6:35 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
635 PM CDT THU APR 24 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/512 PM CDT THU APR 24 2008/
AN ACTIVE WEATHER PATTERN WILL CONTINUE TO PREVAIL ACROSS THE REGION
THROUGH THE WEEKEND.

WATER VAPOR IMAGERY SHOWS THE SHORTWAVE THAT BROUGHT WEDNESDAY AND
WEDNESDAY NIGHTS WEATHER IS EXITING EASTERN MISSOURI. IN THE WAKE OF
THE SHORTWAVE SUBSIDENCE CAN BE SEEN MOVING ACROSS KANSAS WITH A DRY
SLOT. THE CAPPING FROM THE DRY SLOT SHOULD PREVENT CONVECTION FROM
DEVELOPING ACROSS THE FORECAST AREA THROUGH THE MID EVENING HOURS
DESPITE WHAT THE GFS AND NAM-WRF ADVERTISE. FOCUS FOR PRECIPITATION
WILL BE FOR THE LATE NIGHT AND EARLY MORNING HOURS AS A RESULT AS
CONVECTION FIRES ACROSS NORTH CENTRAL KANSAS AND MOVES
EAST...PERHAPS AS A LINER MCS.

TONIGHTS ACTIVITY WILL BE THE RESULT OF A SHORTWAVE CURRENTLY
MOVING EAST THROUGH IDAHO AND MONTANA. AS THE WAVE SHIFTS EAST
STRONG DYNAMIC FORCING ALOFT WILL INTERACT WITH THE ABUNDANT
MOISTURE IN PLACE ACROSS THE EAST HALF OF THE PLAINS STATES. SURFACE
OBS ALREADY SHOW LEE SIDE TROUGHING DEVELOPING A FRONT ACROSS
CENTRAL NEBRASKA...TAILING BACK TO THE SURFACE LOW IN SOUTHEAST
COLORADO. BOTH CORFIDI VECTORS AND 850-MB TO 500-MB THICKNESS LINES
INDICATE THAT ANY CONVECTION THAT DOES START OFF IN NORTHERN KANSAS
WILL ADVECT NORTHEAST INTO THE TRI-STATE AREA IN OUR NORTHWEST
CORNER LATE TONIGHT...BEFORE TAKING A EASY RIGHT AND MOVING ACROSS
SOUTHERN IOWA AND FAR NORTHERN MISSOURI EARLY FRIDAY MORNING.

SEVERE WEATHER WILL BE POSSIBLE WITH THE STORMS OVERNIGHT ACROSS
NORTHERN MISSOURI. DESPITE THE LACK OF SUNSHINE...INSTABILITY WILL
BE INCREASING ACROSS THE REGION OVERNIGHT THANKS TO STRONG MOISTURE
ADVECTION ON THE SOUTHERLY WIND THAT WILL BE PREVAILING. THE
POTENTIAL FOR SEVERE IS FOCUSED ON HAIL AND WIND...ESPECIALLY AS
STORMS EVOLVE INTO A MCS. HOWEVER...WITH THE POTENTIAL FOR SEVERE
WILL COME THE POTENTIAL FOR HEAVY RAIN AS PRECIPITABLE WATER VALUES
WILL BE RUNNING OVER ONE INCH.

FOR FRIDAY FOCUS SHIFTS TO THE ABILITY FOR CONVECTION TO GET GOING
IN THE LATE MORNING AND EARLY AFTERNOON HOURS ACROSS THE EASTERN
HALF OF THE FORECAST AREA. THE ROCKY MOUNTAIN SHORTWAVE WILL PUSH
INTO THE CENTRAL PLAINS FRIDAY WITH A COLD FRONT PRECEDING IT.
STRONG WARM AIR ADVECTION AHEAD OF THE FRONT WILL ALLOW TEMPERATURES
TO RISE QUICKLY BEFORE THE FRONT SWEEPS THROUGH AND BEGINS THE COLD
AIR ADVECTION. IN THE WARM MOIST AIR AHEAD OF THE FRONT ALL THE
INGREDIENTS WILL BE THERE FOR SEVERE WEATHER...SHEAR...
INSTABILITY...AND LIFT. A COUPLE OF QUESTION REMAIN THROUGH. HOW
MUCH OF TONIGHTS ACTIVITY WILL BE LINGERING ACROSS THE REGION...AND
HOW MIGHT THAT MESS UP OUR CONVECTION POTENTIAL? WILL THE ATMOSPHERE
BE TOO WORKED OVER FROM OVERNIGHT/EARLY MORNING ACTIVITY TO ORGANIZE
IN TIME TO TAKE ADVANTAGE OF THE INSTABILITY AND DYNAMICS? GFS IS
THE FASTEST WITH THE FRONTS MOVEMENT THROUGH THE REGION FRIDAY...BUT
SEEMS TO BE HAVING SOME CONVECTIVE FEEDBACK ISSUES...WHICH MIGHT BE
RESULTING IN ITS FAST MOVEMENT. HAVE LEANED A BIT MORE TOWARDS THE
SLOWER NAM-WRF RUN AS A RESULT WHICH DRAWS SOME SUPPORT FROM THE
LATEST ECMWF RUN.

HAVE ADJUSTED THE TEMPERATURES FOR FRIDAY TO REFLECT A NON-DIURNAL
TEMPERATURE CURVE GIVEN THE STRONG COLD AIR ADVECTION BEHIND THE
FRONT AND ITS TIMING. KEPT THE FOCUS FOR CONVECTIVE ACTIVITY FRIDAY
ACROSS THE EASTERN THIRD OF THE FORECAST AREA BASED ON EXPECTED
TEMPERATURES AND FORCING AHEAD OF THE FRONT. ANY STORMS THAT DO
DEVELOP SHOULD BE PROGRESSIVE...AND WHILE THEY MAY PRODUCE HEAVY
RAIN...LOW RESIDENCE TIMES IN ANY ONE LOCATION SHOULD MITIGATE THE
FLOODING POTENTIAL.

BY LATE FRIDAY AFTERNOON THE FRONT WILL BE PUSHING EAST OF OUR AREA
TAKING ANY STORMS WITH IT. TEMPERATURES WILL BE ON THE COOL SIDE FOR
FRIDAY NIGHT AND SATURDAY WITH A COOL NORTHERLY WIND PREVAILING
UNTIL SATURDAY AFTERNOON. ANOTHER SHOT AT RAIN WILL PUSH INTO THE
FORECAST AREA SATURDAY NIGHT AS ANOTHER SHORTWAVE MOVES THROUGH THE
PLAINS.

CUTTER

LONG TERM (SUNDAY-THURSDAY)...

NEXT SIGNIFICANT UPPER LEVEL WAVE WITHIN PROGRESSIVE FLOW REGIME
WILL BE IN THE PROCESS OF AFFECTING THE AREA BY SUNDAY MORNING. KEPT
CLOSE TO GOING FORECAST FOR THE TIME BEING WITH CHC POPS ACROSS MOST
LOCATIONS AS LACK OF SIGNIFICANT LLVL MOISTURE MAY HINDER CONVECTIVE
DEVELOPMENT POTENTIAL TO SOME EXTENT. NEVERTHELESS...FEEL PRECIP IS
CERTAINLY POSSIBLE AND MAY NEED TO UP POPS SOME IN LATER FORECASTS.

RESIDUAL CLOUD COVER MAY LINGER THROUGH THE DAY SUNDAY WITH COOLER
CANADIAN AIR MASS FILTERING INTO THE AREA. THEREFORE HAVE KEPT
TEMPERATURES BELOW NORMAL INTO THE BEGINNING OF THE WORK WEEK WITH
COLD AIR ADVECTION REGIME REMAINING IN PLACE.

UPPER LEVEL RIDGING BUILDS INTO THE PLAINS THROUGH THE MIDDLE OF THE
WEEK WITH A BREAK IN PRECIP CHCS EXPECTED THROUGH THIS TIME FRAME.
BROUGHT TEMPERATURES CLOSER TO NORMAL THROUGH MIDWEEK AS SOUTHERLY
LLVL FLOW RETURNS TO THE AREA. THE NEXT UPPER LEVEL SHORT WAVE
TROUGH TO MOVE INTO THE WESTERN US AND BEGIN AFFECTING THE PLAINS BY
THE MIDDLE TO LATTER HALF OF THE WEEK. KEPT THE FORECAST DRY THROUGH
THE DAY WEDNESDAY WITH CHCS INCREASING AS WE HEAD INTO WEDNESDAY
NIGHT AND THURSDAY. STILL SOME TIME TO WATCH THIS SYSTEM AND SEE HOW
THINGS EVOLVE WITH SUBSTANTIAL MOISTURE RETURN...TIMING AND
STRENGTH.

DEROCHE

&&

.AVIATION...
FOR THE 00Z TAFS...VISIBLE SATELLITE IMAGERY SHOWS BACK EDGE OF
MVFR CEILINGS NOW OVER ALL 3 TERMINALS IS SHIFTING NORTH-NORTHEAST
WITH CEILINGS IMPROVING TO 4-5K FEET OVER EASTERN KS. AM NOW
EXPECTING TO SEE VFR CEILINGS MOVE INTO KC TERMINALS BY 03Z AND
POSSIBLY SCATTER OUT FOR SEVERAL HOURS BEFORE MVFR CEILINGS RETURN
DURING THE PRE-DAWN HOURS. INCREASING SOUTHERLY LOW LEVEL JET SPELLS
INCREASE IN WIND SPEED OVERNIGHT. MEASURABLE RAINFALL NOT EXPECTED
AT MCI/MKC UNTIL SHORTLY BEFORE SUNRISE WHEN CONVECTION ASSOCIATED
WITH AN EASTWARD MOVING COLD FRONT ARRIVES. BETWEEN NOW AND THEN
SOME SPRINKLES POSSIBLE BUT NOT WORTH MENTIONING IN TERMINALS. STJ
STANDS A BETTER CHANCE OF SEEING SOME PASSING SHOWERS THIS EVENING.

COLD FRONT EXPECTED TO PASS THROUGH ALL 3 TERMINALS BY THE NOON HOUR
WITH WINDS VEERING/INCREASING FROM THE SOUTHWEST TO WEST-NORTHWEST
WITH PASSAGE OF FRONT. MVFR CEILINGS EXPECTED UNTIL EARLY EVENING
WHEN THEY SHOULD SCATTER OUT.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Apr 24, 1:01 PM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
101 PM CDT THU APR 24 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
101 PM CDT THU APR 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 A STRENGTHENING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL
 DEVELOP ACROSS KANSAS AND LIFT TOWARD FAR NORTHWEST MISSOURI AND
 ADJACENT NORTHEAST KANSAS BY DAYBREAK FRIDAY. THUNDERSTORMS COULD
 IMPACT AREAS NORTH AND WEST OF A ST. JOSEPH TO BETHANY LINE AFTER
 2 AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 A STRENGTHENING COLD FRONT AND DRY LINE WILL MOVE EAST ACROSS
 MISSOURI ON FRIDAY. WITH A WARM AND HUMID AIRMASS IN PLACE AHEAD
 OF THIS FRONT...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
 TO DEVELOP ACROSS THE REGION. DEPENDING ON THE TIMING OF THIS
 FRONT...THE COMBINATION OF INSTABILITY AND SHEAR WILL BECOME
 INCREASINGLY FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT...
 INCLUDING SUPERCELLS WITH A THREAT FOR LARGE HAIL AND DAMAGING WIND
 GUSTS. AT THIS TIME...THE GREATEST THREAT FOR THUNDERSTORMS AND
 SEVERE WEATHER APPEARS TO BE EAST OF THE INTERSTATE 35
 CORRIDOR...INCREASING ACROSS CENTRAL AND NORTHEAST MISSOURI INTO
 THE EARLY AFTERNOON HOURS. DUE TO THE FAST STORM MOTION...
 WIDESPREAD HEAVY RAINFALL AND FLOODING IS NOT EXPECTED.

 ON SATURDAY NIGHT AND INTO SUNDAY...ANOTHER COLD FRONT WILL BE
 SWINGING THROUGH THE REGION. AT THIS TIME...IT IS TOO SOON TO TELL
 IF THERE WILL BE ANY SEVERE POTENTIAL WITH THIS SYSTEM. COLDER AIR
 IS EXPECTED BEHIND THIS COLD FRONT WITH A POTENTIAL FOR A FROST BY
 MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT IN NORTHEAST KANSAS
 AND NORTHWEST MISSOURI. SPOTTERS MAY ALSO BE NEEDED DURING THE DAY
 ON FRIDAY AS THE COLD FRONT MOVES TO THE EAST ACROSS MISSOURI. ALSO
 SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL AMOUNTS AND ANY
 OBSERVED FLOODING.

BOOKBINDER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 1:09 AM CDTSevere Thunderstorm WarningEAXAtchison36 min
Apr 25, 1:45 AM CDTSevere Thunderstorm WarningEAXAtchison, Nodaway30 min
Apr 25, 2:14 AM CDTSevere Thunderstorm WarningEAXNodaway46 min
Apr 25, 3:06 AM CDTSevere Thunderstorm WarningEAXAndrew, Atchison, Holt, Nodaway39 min
Apr 25, 3:43 AM CDTSevere Thunderstorm WarningEAXAndrew, Gentry, Holt, Nodaway47 min
Apr 25, 4:31 AM CDTSevere Thunderstorm WarningEAXDaviess, Gentry, Harrison, Worth44 min
Apr 25, 4:52 PM CDTRiver Flood WarningEAXBuchanan22 hr
Apr 25, 5:10 PM CDTRiver Flood WarningEAXLinn, Livingston40 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.